Texas, 2004Hail in Texas, June 8, 2004
June 8, 2004 · NWS MAF · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 8, 1:56 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 8, 1:56 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CDT TUE JUN 8 2004
.SHORT TERM...
WILL GO WITH A 20 POP WEST TONIGHT FOR CONVECTION DUE TO LOW
LEVEL CONVERGENCE ALONG THE SURFACE TROUGH IN COMBINATION WITH A
SHORTWAVE MOVING NORTHWARD THROUGH OLD MEXICO. WILL CONFINE ISOLATED
POPS IN THE EAST NEAR OR JUST WEST (ON SUBSIDENT SIDE) OF A 500
MILLIBAR TROUGH AXIS. INCREASED DEW POINT GRIDS A FEW DEGREES IN THE
EAST...OTHERWISE LITTLE CHANGE TO OTHER GRIDS OVERNIGHT.
.LONG TERM...
THE SHORTWAVE TROUGH OVER CENTRAL CHIHUAHUA ATTM WAS CAPTURED BEST
BY THE GFS...AND IF ONE FOLLOWS ITS SOLUTION...THE BEST LIFT WILL
OCCUR WELL TO THE WEST OF THE CWFA. WILL MAINTAIN LOW ORDER POPS
INVOF THE DRYLINE AND THE DAVIS MOUNTAINS WEDNESDAY AS LOW LEVEL
CONVERGENCE AND OROGRAPHY MAY BE SUFFICIENT TO OVERCOME WARM MID
LEVEL TEMPS. IT APPEARS THAT THE DRYLINE WILL ATTEMPT TO MIX
FARTHER EAST OUT ONTO THE PLAINS FRIDAY AS A SHORTWAVE TROUGH
TRANSLATES EAST OVER THE CENTRAL ROCKIES...AND THE AREA OF
CONVECTIVE INITIATION SHOULD TRANSLATE EAST AS WELL...WITH THE
BEST AREAS FOR THUNDERSTORMS FROM THE GLASS MOUNTAINS NORTHEAST INTO
THE WESTERN PERMIAN BASIN. OTHERWISE ABOVE NORMAL TEMPS AND DRY
CONDITIONS ARE FORECAST TO CONTINUE THROUGH THIS WEEKEND AND INTO
THE MIDDLE OF NEXT WEEK.
AWIPS INFRASTRUCTURE PROBLEMS GREATLY IMPACTED FORECAST OPERATIONS
TODAY AND SIGNIFICANT ISSUES CONTINUE...CONSEQUENTLY VERY LITTLE
WAS DONE AT LONGER PROJECTIONS. THIS IS GOOD CONSIDERING THAT VERY
LITTLE HAS CHANGED REGARDING MODEL SOLUTIONS THROUGH THE MIDDLE PART
OF NEXT WEEK. WE HAVE ADJUSTED TEMPERATURES AND DEWPOINTS SLIGHTLY
WEDNESDAY THROUGH FRIDAY...MORE OR LESS NUDGING THEM TOWARD GFS
CONSENSUS MOS AND PERSISTENCE...WHILE MAKING NO CHANGES TO POP...
SKY...WX...AND QPF GRIDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 74 93 71 96 / 10 0 0 10
CARLSBAD NM 69 96 67 100 / 20 10 10 0
DRYDEN TX 73 92 72 96 / 10 0 0 10
FORT STOCKTON TX 72 94 70 97 / 20 10 10 10
GUADALUPE PASS TX 69 90 65 89 / 20 10 10 0
HOBBS NM 67 96 68 98 / 20 10 10 10
MARFA TX 64 87 55 89 / 20 20 20 10
MIDLAND INTL AIRPORT TX 71 94 70 96 / 10 10 10 10
ODESSA TX 70 95 70 97 / 10 10 10 10
WINK TX 75 101 71 104 / 20 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
NM...NONE.
&&
12/70
Hazardous weather outlook, Jun 8, 1:35 PM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CDT TUE JUN 8 2004
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-091000-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
235 PM CDT (135 PM MDT) TUE JUN 8 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT WITH
THE GREATEST ACTIVITY EXPECTED ACROSS THE HIGHER TERRAIN OF EXTREME
SOUTHWEST TEXAS...SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN.
THUNDERSTORMS WILL BE MORE ISOLATED ACROSS THE EASTERN PERMIAN BASIN
AND THE EXTREME WESTERN LOW ROLLING PLAINS. A THUNDERSTORM OR TWO MAY
BECOME SEVERE THIS EVENING...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF BRIEF
GUSTY WINDS...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND
LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Hail, Brewster
- When
- June 8, 5:15 PM CST
- Where
- Brewster County, 5 mi S of Marathon
- Measured
- 0.75 in hail
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 30.133, -103.250
Severe multicell thunderstorms affected the Marathon area on the afternoon of the 8th. The U.S. Border Patrol reported three quarter inch hail at the check point south of Marathon on U.S. Highway 385.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, June 8, 20041 death · 1 injured · 1 event
- Tornadoes in Texas, June 8, 20046 injured · $435,000 · F1 · 3 events
- Flash Flooding and Hail in South Dakota, June 8, 2004$900,000 · 1.75 in hail · 9 events
- Tornado and Flash Flooding in Texas, June 8, 2004$150,000 · F0 · 9 events
- Flash Flood in Virginia, June 8, 2004$200,000 · 1 event
- Flash Flooding and Flooding in Minnesota, June 8 to 9, 2004$85,000 · 1 in hail · 10 events
- Hail and Damaging Wind in Iowa, June 8, 2004$48,000 · 52 kt wind · 9 events
- Damaging Wind in Missouri, June 8, 2004$50,000 · 65 kt wind · 1 event
- Damaging Wind in Florida, June 8, 2004$50,000 · 50 kt wind · 1 event
- Tornado in Florida, June 8, 2004$35,000 · F0 · 1 event
- Flash Flood in Minnesota, June 8, 2004$22,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, June 8, 200417 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405119.